Can and Cymbalta ad Ciprofloxacin be taken for severe ear infection?

default
Posted on Fri, 12 Jun 2015 in Medicines and Side Effects
Question: I am taking 60 mg. of cymbalta daily. My dr. Gave me 500 mg. of Ciprofloxin tablets twice daily for severe ear infection. What interactions must I be concerned about? If any? I will be on cipro 9 more days.
doctor
Answered by Dr. Panagiotis Zografakis 18 minutes later
Brief Answer:
using both is not recommended

Detailed Answer:
Hello,

Ciprofloxacin may impair the hepatic metabolism of cymbalta. Thus cymbalta effects will be greatly strengthened and you may experience a fast heart rate, blood pressure disorders like orthostatic hypotension etc and even more serious effects like the serotonin syndrome with serious mental and other nervous system consequences. I suggest you to talk about it with your doctor and perhaps decrease cymbalta dosage or choose an alternative antibiotic.

I hope I've helped!
Contact me if you need any further details.

Kind regards!

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3680 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Orthostatic hypotension

doctor1 MD

Im sitting in front of my computer and had a sudden dizzy spell with slight nausea. I suffer from hpertension - have been on medication for a...

doctor1 MD

Hey, I m a 37 year old male on blood pressure meds, BP stays consistantly now around 130 s over 80 s. Recently having numbness in my left leg only,...

doctor1 MD

My husband blood pressure, gets very high in the mornings. He also experiences light headiness & dizziness throughout the day. He is on Lisinopril...

doctor1 MD

I think I have orthostatic hypotension but I am not sure. When I stand up I get the normal dizziness but my vision also fades to black for a few...

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up ....

doctor1 MD

3rd time this week that this has happened. Comes on fast. I’m fine and then I’m white as a ghost,shaky, nauseous,and feel faint

doctor1 MD

yes my husband is on three blood pressure medicines and his dr. refuses to know that he is losing weight and feels dizzy and light headness should...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2